I have been on Cymbalta for several years after being diagnosed with Rheumatoid Arthritis and Fybromyalga after my second child. I have gained so much weight and am the largest I have ever been. I also have extreme fatigue in which I go through periods of what I call "the blahs". I feel as though I have the flu in a sense, no motivation, very sleepy, feel sick when I get up that kind of thing. My doctor is wanting me to wean off of the Cymbalta and to start taking Pristique. Although the Cymbalta is effective, I really think that is the cause of my weight gain. Trying to figure out if Pristique is as effective but will help some of these other conditions.
3 Oct 2010
To be honest with you, it seems to me that nearly all of the newer anti depressant drugs seem to cause weight gain in a majority of people. Although loss of appetitie and weight loss is often listed as a side effect, if you do a bit more research into the controlled and uncontrolled studies of the drug vs. placebo, you will find that weight gain is a more common symptom than listed in initial side effects. You might look into some studies of Pristiq before making a change, if it does the same thing there isn't much point in switching as long as the Cymbalta is helping you.
The fact that you have little energy and feel sick obviously would impact your ability to exercise and possibly work on a nutritional substitute for some of the foods you may be eating, it is difficult enough to get out of bed sometimes, I am sure, so i can understand and am not saying you need to be out exercising, but if you need these drugs and most do cause some form of weight gain, your only answer is to try to find a program for yourself that includes nutrition and exercise that is possible for you to do. I know about this, as I gained about 50 lbs. taking Effexor, which was a very effective anti depressant for me, but later learned that weight gain was a problem with that drug and even after getting off of it, it took people a lot longer to lose the weight than it should have with diet and exercise. It took me over a year and I am still 15 lbs. overweight, but mine is more due to lack of exercise since i need a hip replacement surgery and will hopefully be able to begin moving and get back to the gym after i get the new hip. Many drugs decrease the metabolism and therefore do cause weight gain. There are a number of vitamins and supplements that can help with that. The B Complex vitamins are essential in keeping your metabolic rate going and if you are peri or menopausal, they really are essential. Green tea, if you are unable to drink it with success, comes in supplement form and there are a few other things that will help your metabolism get going a bit faster, and if you can just get youself out once a day for a good fast 15 minute walk, take your supplements and try to watch your sugar and white flour intake, (ie. cut both out for awhile, if not for good) you may find the weight begins to drop, albeit slowly at first. Doing those few things should definitely help, even while taking the Cymbalta. Drink as much water as you can, keep it next to you all day and sip sip sip if you must, but try to get at least 5-6 glasses in each day. Best of luck to you, I know how hard weight gain can be, especially if you are used to being thin, as i was, and know that after 50 we have to work a bit harder to get that weight off then we did in our 30's. Take care and i hope you are able to find an answer to the weight gain and other problems you mentioned.
- Cymbalta Information for Consumers
- Cymbalta Information for Healthcare Professionals (includes dosage details)< / span>
- Side Effects of Cymbalta (detailed)< / span>
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I suffer from fibromyalgia, CFS, and acute depression and anxiety. I have tried a few small doses of Vyvanse, and to me it's like a miracle ...
2 answers • 19 Feb 2011
I am on cymbalta for depression it does not help with arithrthis. What can i do tohelp with daily pain. I often feel like icant take this any more.
6 answers • 1 Dec 2011
... blog for patients like me to share tips for managing everyday life with these conditions as well as info on advocacy and research. If interested, ...
1 answer • 28 Apr 2013
I have fibro,chronic fatigue,R.A and other fun stuff too!I have been taken effexor 150 for pain and depression.I just got the cymbalta and i need to ...
8 answers • 12 Jun 2013